Karen D. Novielli, MD; Christopher V. Chambers, MD
To the Editors: Cocaine has been implicated in ischemic injury to multiple organ systems. We report a case of splenic infarction temporally related to cocaine use.
A 38-year-old black woman presented to the emergency department with 2 days of left upper quadrant abdominal pain, nausea, and intractable vomiting. She reported having used intravenous cocaine, pentazocine, and methylphenidate a few hours before the onset of symptoms. She also had interstitial lung disease with pulmonary hypertension. She denied recent air travel or exposure to high altitudes. Except for a temperature of 37.6 °C and left upper quadrant abdominal tenderness, findings from the
Learn more about subscription options.
Register Now for a free account.
Novielli KD, Chambers CV. Splenic Infarction after Cocaine Use. Ann Intern Med. 1991;114:251–252. doi: 10.7326/0003-4819-114-3-251
Download citation file:
Published: Ann Intern Med. 1991;114(3):251-252.
Tobacco, Alcohol, and Other Substance Abuse.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only